Alert archive / Kansas / Winter Storm Warnings in 2015
Winter Storm Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm warning at Dec 27, 2015, 3:47 PM CST for Barber County, Pratt County, Kansas. It took effect at Dec 27, 2015, 9:00 PM CST. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 3:47 PM CST (21:47 UTC)
- In effect from
- Dec 27, 2015, 9:00 PM CST
- Expired
- Dec 27, 2015, 10:11 PM CST
- In force
- 71 min
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Pratt County, KS
The radar
The Vance AFB radar (KVNX), 93 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201 WWUS43 KDDC 272147 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 347 PM CST SUN DEC 27 2015 KSZ081-090-280600- /O.CAN.KDDC.WS.W.0005.000000T0000Z-151229T0000Z/ /O.NEW.KDDC.WS.W.0006.151228T0300Z-151229T0000Z/ PRATT-BARBER- INCLUDING THE CITIES OF...PRATT...MEDICINE LODGE...KIOWA... SUN CITY 347 PM CST SUN DEC 27 2015 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY. * TIMING...AFTER 9 PM THROUGH MONDAY. * SNOW AMOUNTS...FROM 4 TO 7 INCHES. * MAIN IMPACT...SNOW, ALONG WITH BLOWING AND DRIFTING SNOW, IS EXPECTED TO CAUSE SLICK ROADS AND MAKE FOR HAZARDOUS TRAVEL. * OTHER IMPACTS...STRONG NORTH WINDS AT 30 TO 40 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ046-065-079-280600- /O.CAN.KDDC.WS.W.0005.151228T0000Z-151229T0000Z/ /O.NEW.KDDC.WW.Y.0013.151228T0300Z-151228T1800Z/ RUSH-PAWNEE-EDWARDS- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...LARNED... BURDETT...KINSLEY...LEWIS 347 PM CST SUN DEC 27 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...MAINLY AFTER 9 PM TONIGHT TO NOON MONDAY * SNOW AMOUNTS...FROM 2 TO 5 INCHES. * MAIN IMPACT...SNOW ALONG WITH BLOWING AND DRIFTING SNOW ARE EXPECTED TO CAUSE SLICK ROADS AND MAKE FOR HAZARDOUS TRAVEL. * OTHER IMPACTS...STRONG NORTH WINDS AT 30 TO 40 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE BLOWING AND DRIFTING OF SNOW. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ KSZ066-280600- /O.EXT.KDDC.WS.W.0005.151228T0300Z-151229T0000Z/ STAFFORD- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON 347 PM CST SUN DEC 27 2015 ...WINTER STORM WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY... * TIMING...MAINLY AFTER 9 PM TONIGHT TO 6 PM MONDAY. * SNOW AMOUNTS...FROM 4 TO 7 INCHES. * MAIN IMPACT...SNOW ALONG WITH BLOWING AND DRIFTING SNOW ARE EXPECTED TO CAUSE SLICK ROADS AND MAKE FOR HAZARDOUS TRAVEL. * OTHER IMPACTS...STRONG NORTH WINDS AT 30 TO 40 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ080-088-089-280600- /O.NEW.KDDC.WW.Y.0013.151228T0300Z-151228T1800Z/ KIOWA-CLARK-COMANCHE- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 347 PM CST SUN DEC 27 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY. * TIMING...AFTER 9 PM TONIGHT UNTIL NOON MONDAY. * SNOW AMOUNTS...FROM 2 TO 5 INCHES. * MAIN IMPACT...SNOW ALONG WITH BLOWING AND DRIFTING SNOW ARE EXPECTED TO CAUSE SLICK ROADS AND MAKE FOR HAZARDOUS TRAVEL. * OTHER IMPACTS...STRONG NORTH WINDS AT 30 TO 40 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO REDUCE VISIBILITIES AND CAUSE BLOWING AND DRIFTING OF SNOW. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ 06
1 follow-up statement
516 WWUS43 KDDC 280411 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1011 PM CST SUN DEC 27 2015 KSZ066-280515- /O.CAN.KDDC.WS.W.0005.000000T0000Z-151229T0000Z/ STAFFORD- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON 1011 PM CST SUN DEC 27 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WARNING. THE WINTER STORM WAS TRACKING FARTHER SOUTH THAN FORECAST AND ANY SNOW THAT WE WILL SEE ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS WILL BE LIGHT WITH MINIMAL IMPACTS. $$ KSZ081-090-280515- /O.CAN.KDDC.WS.W.0006.000000T0000Z-151229T0000Z/ PRATT-BARBER- INCLUDING THE CITIES OF...PRATT...MEDICINE LODGE...KIOWA... SUN CITY 1011 PM CST SUN DEC 27 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER STORM WARNING. THE WINTER STORM WAS TRACKING FARTHER SOUTH THAN FORECAST AND ANY SNOW THAT WE WILL SEE ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS WILL BE LIGHT WITH MINIMAL IMPACTS. $$ KSZ046-065-079-080-088-089-280515- /O.CAN.KDDC.WW.Y.0013.000000T0000Z-151228T1800Z/ RUSH-PAWNEE-EDWARDS-KIOWA-CLARK-COMANCHE- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...LARNED... BURDETT...KINSLEY...LEWIS...GREENSBURG...HAVILAND...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 1011 PM CST SUN DEC 27 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. THE WINTER STORM WAS TRACKING FARTHER SOUTH THAN FORECAST AND ANY SNOW THAT WE WILL SEE ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS WILL BE LIGHT WITH MINIMAL IMPACTS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 3:14 PM CST, 33 minutes earlier.
Area forecast discussion, Dec 27, 3:14 PM CST, 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 314 PM CST SUN DEC 27 2015 ...Updated for Long Term... .SHORT TERM...(THIS EVENING THROUGH Monday) ISSUED AT 246 PM CST SUN DEC 27 2015 For tonight and Monday, the Winter storm system, with a strong upper low, will continue to track from southwest Texas and northeastward into eastern Oklahoma by morning, then lift into Missouri on Monday. The initial wave of precipitation did not produce across southwestern Kansas, however the trowal, or wrap around heavy snow band will still likely set up across part of south central Kansas, mainly east of Dodge City, later tonight into Monday morning as the main upper storm system moves northeastward later tonight. Will keep a Winter storm warning from Stafford south to Barber counties for 4 to 7 inches, and then issue a Winter Weather advisory from Rush county south to Clark county for snow and blowing snow with 2 to 5 inches possible. There could also be some sleet early in parts of Pratt and Barber counties. West of those areas to near Dodge City may be an inch or 2, then west of Dodge City less than one inch expected. Blowing and drifting snow with north winds of 30 to 40 mph and gusty will become a problem for travel in the Advisory and Warning areas. The snow will gradually end west to east by around noon, but could linger a bit longer east of Dodge City on Monday. Lows tonight will be in the upper teens to low 20s. Highs on Monday will range from 25 to near 30 with the coldest areas in the heavy snow areas. .LONG TERM...(Monday NIGHT THROUGH Sunday) ISSUED AT 313 PM CST SUN DEC 27 2015 For Monday night into Tuesday, another upper level storm system is forecast to track from southern California then into the western High Plains on Tuesday. It will remain dry ahead of this next system into Tuesday with highs in the 20s to near 30. Lows will be in the teens on Monday night. Then for Tuesday night, the upper system will track across the Central and Southern Plains bringing some light snow into much of southwest and south central Kansas. Snow amounts are forecast to be around an inch at this time. For Wednesday into next Sunday, a dry period is forecast with a broad upper trough across the Plains and along with surface high pressure. Highs will be around 30 from Wednesday into Friday, then warm to around 40 for the weekend. Lows will be in the teens. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Monday AFTERNOON) ISSUED AT 1118 AM CST SUN DEC 27 2015 Strong northerly winds will continue across the TAF sites this afternoon into this evening as high pressure builds into the area. Snow showers will be possible late this evening into the overnight hours causing brief MVFR conditions. Otherwise expect mostly cloudy skies. && .PRELIMINARY POINT TEMPS/POPS... DDC 19 27 11 27 / 60 60 10 10 GCK 19 29 12 29 / 30 20 10 10 EHA 17 30 12 27 / 50 20 0 10 LBL 19 30 11 26 / 60 30 0 10 HYS 17 25 11 27 / 50 60 10 10 P28 22 27 10 24 / 90 80 10 10 && .DDC Watches/Warnings/Advisories... Winter Storm Warning until 6 PM CST Monday for KSZ046-065-066- 079. Winter Storm Warning until 6 PM CST Monday for KSZ081-090. && SHORT TERM...Kruse LONG TERM...Kruse AVIATION...Hovorka_42
Hazardous weather outlook, Dec 27, 4:11 AM CST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 411 AM CST SUN DEC 27 2015 KSZ030-031-043>046-061>066-074>081-084>090-281015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 411 AM CST SUN DEC 27 2015 /311 AM MST SUN DEC 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...SNOW WILL OVERSPREAD SOUTHWESTERN KANSAS TODAY AND TONIGHT. SEE THE LATEST WINTER WEATHER MESSAGE (TOPWSWDDC) FOR HEADLINES AND DETAILS. WEATHER HAZARDS EXPECTED... LIMITED EXCESSIVE COLD RISK. ELEVATED NON THUNDERSTORM WIND RISK. SIGNIFICANT SNOW AND SLEET RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DISCUSSION...SNOW WILL LINGER INTO MONDAY. SEE THE LATEST WINTER WEATHER MESSAGE (TOPWSWDDC) FOR HEADLINES AND DETAILS. HAZARDS WEATHER RISK... MONDAY... LIMITED EXCESSIVE COLD RISK. ELEVATED NON THUNDERSTORM WIND RISK. ELEVATED RISK. TUESDAY... LIMITED EXCESSIVE COLD RISK. WEDNESDAY... LIMITED EXCESSIVE COLD RISK. THURSDAY... ELEVATED EXCESSIVE COLD RISK. FRIDAY... LIMITED EXCESSIVE COLD RISK. SATURDAY... LIMITED EXCESSIVE COLD RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:47 PM CST | Winter Weather Advisory | DDC | Clark, Comanche, Edwards, Kiowa, Pawnee, Rush | 6 hr |
Nearby
Winter Storm Warnings in Kansas, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.